Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Linearization and mappings onto pseudocircle domains

Author: Andrew Haas
Journal: Trans. Amer. Math. Soc. 282 (1984), 415-429
MSC: Primary 30F40; Secondary 30D40
MathSciNet review: 728721
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We demonstrate the existence of linearizations for groups of conformal and anticonformal homeomorphisms of Riemann surfaces. The finitely generated groups acting on plane domains are classified in terms of specific linearizations. This extends Maskit's work in the directly conformal case.

As an application we prove that there exist conformal representations of finite genus open Riemann surfaces for which accessible boundary points are either isolated or lie on circular arcs of pseudocircular boundary components. In many cases these are actually circle domains. Along the way we extend the applicability of Carathéodory's boundary correspondence theorem for prime ends.

References [Enhancements On Off] (What's this?)

  • [1] Lars V. Ahlfors, Finitely generated Kleinian groups, Amer. J. Math. 86 (1964), 413–429. MR 0167618
  • [2] Lars Ahlfors and Lipman Bers, Riemann’s mapping theorem for variable metrics, Ann. of Math. (2) 72 (1960), 385–404. MR 0115006
  • [3] Lipman Bers, Uniformization by Beltrami equations, Comm. Pure Appl. Math. 14 (1961), 215–228. MR 0132175
  • [4] E. F. Collingwood and A. J. Lohwater, The theory of cluster sets, Cambridge Tracts in Mathematics and Mathematical Physics, No. 56, Cambridge University Press, Cambridge, 1966. MR 0231999
  • [5] Irwin Kra, Automorphic forms and Kleinian groups, W. A. Benjamin, Inc., Reading, Mass., 1972. Mathematics Lecture Note Series. MR 0357775
  • [6] Bernard Maskit, Construction of Kleinian groups, Proc. Conf. Complex Analysis (Minneapolis, 1964) Springer, Berlin, 1965, pp. 281–296. MR 0178138
  • [7] Bernard Maskit, The conformal group of a plane domain, Amer. J. Math. 90 (1968), 718–722. MR 0239078
  • [8] Bernard Maskit, On the classification of Kleinian groups. I. Koebe groups, Acta Math. 135 (1975), no. 3–4, 249–270. MR 0444942
  • [9] Bernard Maskit, On the classification of Kleinian groups. II. Signatures, Acta Math. 138 (1976), no. 1–2, 17–42. MR 0444943
  • [10] Bernard Maskit, On the classification of function groups, Discrete groups and automorphic functions (Proc. Conf., Cambridge, 1975), Academic Press, London, 1977, pp. 349–361. MR 0480994
  • [11] Bernard Maskit, A theorem on planar covering surfaces with applications to 3-manifolds, Ann. of Math. (2) 81 (1965), 341–355. MR 0172252
  • [12] R. J. Sibner, “Uniformizations” of indefinitely connected domains, Advances in the Theory of Riemann Surfaces (Proc. Conf., Stony Brook, N.Y., 1969) Ann. of Math. Studies, No. 66. Princeton Univ. Press, Princeton, N.J., 1971, pp. 407–420. MR 0288256
  • [13] Weyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R.I., 1942.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30F40, 30D40

Retrieve articles in all journals with MSC: 30F40, 30D40

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society